About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (226)

3 days ago · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I would think so, yes. I had all kinds of weird thing happen – phantom smells among them. Once I stated back on an ssri it subsided. Please let us know how it goes.

6 days ago · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Thank you for sharing. I feel I went through similar issues and ended up on seroquel and zoloft and so far so good. Yeah, it stinks having to be on meds to be happy. I’m so so jealous of people who can do it without. But I’m also so grateful that there was help available for me so I could get my s—- together again 🙂

Wed, Mar 18 7:45am · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I know. I felt out of control and all I could do was jog and meditate. I’m not one for too many supplements but know they work for some folks. Sunshine, regular sleep, meditation and normalcy (which is what this entire world does not have now) all helps. However, in my case, it turned out I do actually do much better back on an SSRI (zoloft) Augmented by Seroquel. A very low dose of each so that encourages me, but still.

There are some success stories! Those folks aren’t on this forum (why would they?) and, I suppose technically, despite being back on an ssri, I have successfully gotten off Effexor. But go slowly. You will be fine and then, if your symptoms reappear, you’ll catch it soon.

If you have to go back on an ssri it’s ok. It is in no way a testament of weakness or anything other than you wanting to be the best YOU you can be. (Ok, I’m talking to myself here…)

Please keep on reaching out and letting us know how you’re doing and especially if/when you have moments of clarity or even, dare I say, happiness 🙂

We’re here.

Mon, Mar 16 9:11pm · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Hi there… did you slowly ween yourself off? I was completely med free for 6 months after taking 18 months to ween off the last 37.5 mgs. (You read that correctly. 18 months. A few beads at a time). Even those last few beads, daily, seemed to work and then, when I was totally off I had symptoms of withdrawal. Not so much physical, but mental. Emotional. I literally cried every single day. Now, my father passed away during all this. Don’t ask me why on earth I would even attempt such a feat during this time, but I did. I also moved my family out of state. You could say I was going through major crisis mode.

But, when I couldn’t take it any longer, doc put me back on an SSRI. Turns out, a mood stabilizer was needed, too. I almost think the SSRI and the antipsychotic (scary name, right?) together make up the active ingredients in Effexor! (I’m going to google that now!)

Anyway, during the 6 mo this of no meds, meditation worked quite well for me. There are lots of free you tube videos and I downloaded an app, too. It can’t hurt.

Also, scroll through this forum for some ideas for supplements to take. And/or CBD oil.

Take it easy and I wish you well. Keep taking to us. There will be answers for you. Don’t give up.

Mon, Mar 16 9:00pm · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I just read a side effect of viibryd overdose is a headache. Perhaps cut the pill in half? Some folks (me!!) are highly highly sensitive to medications. Never go off cold turkey and I always ween on, too. Just to see how my body will react. I also always chat with the pharmacist whenever I get a new Rx. They are VERY helpful and easy to talk to.

I was on Effexor for about 20 years. And it worked! I thought hey, I’m 50 years old, gone thru menopause, feel great! Maybe I should try and ween off… well, a bit over two years later I’m back on an SSRI as well as a mood “stabilizer” Some folks just do better with science 🙂

Go easy on yourself and let your doc know everything you’ve learned here. Docs aren’t perfect and if s/he is any good, s/he will take what you say to heart and hopefully no other patients will have to endure what you’re going through!

Hang in there.

Mon, Mar 16 5:28am · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

No need to feel daunted by “counting” beads. Remember, you don’t actually have to count the beads in every single capsule. Just count the beads that you take OUT of the capsule. So for example, at first I took out five every single day for about three weeks, until I felt my body was used to the lower dose. You shouldn’t feel a thing, and if you do, stay on whatever dose you’re down to longer until the symptoms go away. It’s quite easy.

And I felt more in control this way.

Remember, XR means extended release. Those little beads are made to enter your system slowly. I wouldn’t add any more change to your meds since you take several.

Mon, Mar 16 5:12am · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

You’re already more than halfway there since you now know the trick. It’s just a shame the doctors don’t know that you have to ween so very slowly! Please, go so slowly you do t have ONE withdrawal symptom! It IS possible! I took 18 months to week off the lowest dose but with no real withdrawal symptoms.
(Don’t get me wrong, I still use an antidepressant/anti anxiety drug. I think my body/brain need them – but I did not suffer withdrawal from Effexor. You CAN do this. )

Sat, Mar 14 5:11pm · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Your doctor will probably learn something from you! But please, if you want to be successful, taper over a long period of time.